Alert archive / New York / Wind Advisories in 2014
Wind Advisory 5, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Mar 19, 2014, 3:55 PM EDT for Chautauqua County, Erie County, Niagara County, New York. It took effect at Mar 20, 2014, 1:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2014, 3:55 PM EDT (19:55 UTC)
- In effect from
- Mar 20, 2014, 1:00 AM EDT
- Expired
- Mar 20, 2014, 1:39 PM EDT
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 29 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WWUS71 KBUF 191955 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 355 PM EDT WED MAR 19 2014 NYZ001-010-019-085-200400- /O.NEW.KBUF.WI.Y.0005.140320T0500Z-140320T2100Z/ NIAGARA-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...JAMESTOWN... ORCHARD PARK...SPRINGVILLE 355 PM EDT WED MAR 19 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 5 PM EDT THURSDAY. * LOCATIONS...NIAGARA FRONTIER...MAINLY NEAR THE LAKE ERIE SHORELINE. * TIMING...LATE TONIGHT AND THURSDAY. * WINDS...SOUTHWEST 20 TO 35 MPH...WITH GUSTS TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE LIMBS AND POWER LINES...AND RESULT IN ISOLATED POWER OUTAGES. TRAVEL MAY BE DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ APFFEL
4 follow-up statements
631 WWUS71 KBUF 192352 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 752 PM EDT WED MAR 19 2014 NYZ001-010-019-085-200800- /O.CON.KBUF.WI.Y.0005.140320T0500Z-140320T2100Z/ NIAGARA-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...JAMESTOWN... ORCHARD PARK...SPRINGVILLE 752 PM EDT WED MAR 19 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 5 PM EDT THURSDAY... * LOCATIONS...NIAGARA FRONTIER...MAINLY NEAR THE LAKE ERIE SHORELINE. * TIMING...LATE TONIGHT AND THURSDAY. * WINDS...SOUTHWEST 20 TO 35 MPH...WITH GUSTS TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE LIMBS AND POWER LINES...AND RESULT IN ISOLATED POWER OUTAGES. TRAVEL MAY BE DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ RSH/DT
513 WWUS71 KBUF 200835 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 435 AM EDT THU MAR 20 2014 NYZ001-200945- /O.CAN.KBUF.WI.Y.0005.000000T0000Z-140320T2100Z/ NIAGARA- INCLUDING THE CITY OF...NIAGARA FALLS 435 AM EDT THU MAR 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND ADVISORY. WHILE IT REMAIN QUITE WINDY TODAY WITH GUSTS UP TO 45 MPH...WINDS ARE NOW EXPECTED TO REMAIN JUST SHY OF ADVISORY CRITERIA AND THE ADVISORY HAS BEEN DROPPED FOR NIAGARA COUNTY. $$ NYZ010-019-085-201645- /O.CON.KBUF.WI.Y.0005.000000T0000Z-140320T2100Z/ NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...ORCHARD PARK... SPRINGVILLE 435 AM EDT THU MAR 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * LOCATIONS...ERIE AND CHAUTAUQUA COUNTIES...MAINLY NEAR THE LAKE ERIE SHORELINE. * TIMING...THROUGH LATE THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE BRANCHES AND BLOW UNSECURED ITEMS SUCH AS TRASHCANS OVER. ADDITIONALLY...HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
824 WWUS71 KBUF 201358 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 958 AM EDT THU MAR 20 2014 NYZ010-019-085-202100- /O.CON.KBUF.WI.Y.0005.000000T0000Z-140320T2100Z/ NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...ORCHARD PARK... SPRINGVILLE 958 AM EDT THU MAR 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * LOCATIONS...ERIE AND CHAUTAUQUA COUNTIES...MAINLY NEAR THE LAKE ERIE SHORELINE. * TIMING...THROUGH LATE THIS AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE BRANCHES AND BLOW UNSECURED ITEMS SUCH AS TRASHCANS OVER. ADDITIONALLY...HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
973 WWUS71 KBUF 201739 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 139 PM EDT THU MAR 20 2014 NYZ010-019-085-201845- /O.CAN.KBUF.WI.Y.0005.000000T0000Z-140320T2100Z/ NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...ORCHARD PARK... SPRINGVILLE 139 PM EDT THU MAR 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND ADVISORY. WHILE IT WILL STILL BE QUITE WINDY THIS AFTERNOON...WIND GUSTS TO 50 MPH ARE NO LONGER EXPECTED...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:49 PM EDT, 6 minutes earlier.
Area forecast discussion, Mar 19, 3:49 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT WED MAR 19 2014
.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTH OF LAKE ONTARIO AND SWING A COLD FRONT
ACROSS THE REGION TONIGHT. THIS WILL BRING SOME RAIN TO THE
REGION...BUT THIS CHANGE OVER TO SNOW SHOWERS LATE TONIGHT AND
LINGER THROUGHOUT THURSDAY. HIGH PRESSURE WILL BRIEFLY RIDGE INTO
THE REGION FRIDAY...BUT ANOTHER LOW WILL BRING MORE RAIN OR SNOW
FRIDAY NIGHT INTO SATURDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
LOW PRESSURE ACROSS THE CENTRAL LAKES WILL LIFT INTO SOUTHERN
ONTARIO AND QUEBEC TONIGHT. THIS HAS BROUGHT A WARM SOUTHERLY FLOW
WHICH HAS ALLOWED TEMPERATURES TO CLIMB INTO THE UPPER 40S TO LOWER
50S SOUTH OF LAKE ONTARIO TODAY. GENERAL WARM AIR ADVECTION EXTENDS
ENE OF THE LOW...BUT THIS IS ONLY BRINGING LIGHT PRECIPITATION DUE
TO DRY AIR IN THE LOWER LEVELS.
HOWEVER JUST BEHIND THIS IS AN AREA OF STEADY RAIN LIFTING INTO
WESTERN NEW YORK LATE THIS AFTERNOON. THIS IS MAINLY ASSOCIATED WITH
THE LEFT FRONT JET STREAK...AND SUPPORTED BY THE 12Z NAM BUFKIT
FORECAST WHICH SHOWS MOST OF THE LIFT IN THE UPPER LEVELS. THIS AREA
IS LARGELY CAPTURED BY THE 12Z NAM/RGEM AND HRRR GUIDANCE...WITH IT
FORECAST TO CONTINUE TO LIFT ACROSS WESTERN NEW YORK THROUGH EARLY
THIS EVENING. GIVEN THE LARGE SCALE LIFT THERE IS HIGH CONFIDENCE
THAT IT WILL BRING A ROUND OF MEASURABLE PRECIPITATION. SLIGHTLY
COOLER TEMPERATURES EAST OF LAKE ONTARIO MAY RESULT IN PRECIPITATION
STARTING OFF AS SNOW ACROSS THE HIGHER TERRAIN.
FOR TONIGHT...A COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE
ACROSS OUR REGION. A CONSENSUS OF HIGH RESOLUTION GUIDANCE SHOWS DECENT
QPF BOTH AHEAD OF AND ALONG THIS FRONTAL BOUNDARY. LOOKING
UPSTREAM...THE STEADIEST SHOWERS ARE ALONG THE FRONTAL BOUNDARY
ITSELF...RATHER THAN AHEAD OF IT. BECAUSE OF THIS...THERE MAY BE A
BRIEF BREAK BETWEEN SHOWERS WITH THE UPPER LEVEL LIFT AND THE FRONT.
THE STEADIEST RAINS WILL BE ACROSS THE NIAGARA FRONTIER AND EAST OF
LAKE ONTARIO WHERE BETWEEN A QUARTER AND HALF INCH OF RAIN IS
EXPECTED.
IN ADDITION TO THE RAIN...SOUTHWESTERLY WINDS BEHIND THE FRONT WILL
PICK UP. THE STRONGEST WINDS WILL BE NEAR THE LAKE ERIE
SHORELINE...MAINLY DUE TO FUNNELING UP THE CHAUTAUQUA RIDGE. THIS
WILL PRODUCE GUSTS OF 40 TO 50 MPH BEHIND THE COLD FRONT LATE
TONIGHT...AND INTO THURSDAY IN THESE LOCATIONS...WITH SLIGHTLY LESS
WINDY LOCATIONS INLAND. BASED ON THIS...WILL ISSUE A WIND ADVISORY
FOR THESE LOCATIONS. ELSEWHERE WILL BE WINDY ON THURSDAY TOO...BUT
WITH MOSTLY CLOUDY SKIES EXPECT ONLY MARGINAL MIXING WITH WINDS
ALOFT...WHICH SHOULD KEEP GUSTS DOWN JUST A BIT.
THE SURFACE LOW WILL LIFT INTO SOUTHERN QUEBEC ON THURSDAY...WHICH
WILL BRING ANOTHER SHOT OF COLDER AIR INTO OUR REGION. THE UPPER
LEVEL TROF WILL BRING A CHANCE OF SNOW SHOWERS...BUT SNOW WILL BE
STEADIER WITH SOME CONTRIBUTION FROM UPSLOPING EAST OF THE LAKES.
FEEL MODEL QPF IS A BIT OVERDONE...ESPECIALLY INLAND AND ON THE
LAKES...BUT WESTERN PORTIONS OF THE SOUTHERN TIER COULD GET AN INCH
OR SO ON THURSDAY...WITH A FEW INCHES POSSIBLE IN JEFFERSON AND
LEWIS COUNTIES. TEMPERATURES WILL BE BELOW NORMAL...WITH HIGHS ONLY
IN THE 30S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THURSDAY NIGHT A SURFACE LOW WILL MOVE FROM CENTRAL QUEBEC TO THE
GULF OF SAINT LAWRENCE. DEEP WRAP AROUND MOISTURE WILL STILL BE IN
PLACE ACROSS THE LOWER LAKES DURING THE EVENING....WITH A FEW MORE
WEAK VORTICITY MAXIMA ROTATING THROUGH THE MEAN LONGWAVE TROUGH AND
PROVIDING SOME WEAK ASCENT. THE PRIMARY FORCING THROUGH THE EVENING
WILL CONTINUE TO BE UPSLOPE FLOW...WHICH WILL FOCUS ON THE
CHAUTAUQUA RIDGE SOUTH OF BUFFALO AND ESPECIALLY THE TUG HILL AND
WESTERN FOOTHILLS OF THE ADIRONDACKS EAST OF LAKE ONTARIO. BY EARLY
EVENING THE COLUMN WILL HAVE COOLED ENOUGH TO SUPPORT ALL SNOW FOR
PRECIP TYPE...EVEN AT LOWER ELEVATIONS.
EXPECT THIS TO BE FAIRLY ORGANIZED DURING THE EVENING...THEN SLOWLY
TAPER OFF FROM WEST TO EAST OVERNIGHT. THE HIGHER TERRAIN SOUTH OF
BUFFALO MAY SEE AN INCH OR TWO OF ACCUMULATION DURING THE EVENING.
THE TUG HILL REGION MAY SEE A SOLID 3-4 INCHES AS WELL IF UPSLOPE
PERSISTS LONG ENOUGH. OUTSIDE OF THE UPSLOPE AREAS...THE EASTERN
LAKE ONTARIO REGION MAY SEE AN INCH OR SO...WITH JUST A LIGHT
COATING ELSEWHERE. BLACK ICE WILL BE A CONCERN DURING THE EVENING
JUST ABOUT ANYWHERE AS TEMPERATURES DROP BELOW FREEZING AROUND
SUNSET. THIS MAY ALLOW WATER FROM MELTING WET SNOW TO FREEZE.
SURFACE HIGH PRESSURE WILL BUILD ACROSS THE LOWER LAKES ON FRIDAY
WITH A RETURN TO DRY WEATHER. THERE SHOULD BE A DECENT AMOUNT OF
SUNSHINE AS WELL WITH LOW LEVEL MOISTURE BEING SCOURED AWAY. SOME
HIGH CLOUDS WILL INCREASE LATE IN THE DAY ACROSS WESTERN NY IN
ADVANCE OF THE NEXT SYSTEM. HIGH TEMPERATURES WILL BE IN THE UPPER
30S TO AROUND 40 IN MOST AREAS...WITH LOW TO MID 30S EAST OF LAKE
ONTARIO.
FRIDAY NIGHT AND SATURDAY THE NEXT SYSTEM WILL MOVE QUICKLY ACROSS
THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND. A WARM FRONT WILL
LIFT NORTHEAST ACROSS THE AREA LATE FRIDAY NIGHT. ISENTROPIC UPGLIDE
AND CONVERGENCE WILL BE ENHANCED ON THE NOSE OF A STRONG 50+ KNOT
LOW LEVEL JET. THIS WILL SUPPORT THE LIKELIHOOD OF PRECIP OVERNIGHT.
PRECIP TYPE WILL BE TRICKY AS WARM AIR ADVANCES INTO THE AREA WITH A
PERIOD OF WET SNOW POSSIBLE BEFORE A CHANGEOVER TO MAINLY RAIN.
THERE COULD BE A LITTLE SLEET AND FREEZING RAIN AS WELL...BUT WITH
INHERENT UNCERTAINTIES IN EXACT THERMAL PROFILES AT THIS TIME RANGE
WILL JUST GO WITH RAIN/SNOW FOR NOW.
THE WARM FRONTAL PRECIP WILL EXIT THE NORTH COUNTRY SATURDAY
MORNING. A DRY SLOT WILL CROSS THE REGION DURING THE MORNING AND
EARLY AFTERNOON JUST SOUTH OF THE LOW TRACK BEFORE SOME WRAP AROUND
MOISTURE ARRIVES LATER IN THE AFTERNOON. TEMPERATURES WILL LIKELY
PEAK IN THE MORNING WITH COLD ADVECTION FORCING A DOWNWARD TREND IN
THE AFTERNOON. ANY PRECIP WILL CHANGE BACK TO SNOW BY SATURDAY NIGHT
AS COLDER AIR FILTERS BACK INTO THE REGION. A FEW SNOW SHOWERS WILL
DEVELOP OVERNIGHT...BUT NOTHING NOTABLE.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
BEHIND THE SATURDAY SYSTEM A DEEP LONGWAVE TROUGH WILL ONCE AGAIN
BECOME ESTABLISHED ACROSS THE EASTERN HALF OF THE NATION WITH THE
START OF WHAT WILL LIKELY BE AN EXTENDED PERIOD OF WELL BELOW
AVERAGE TEMPERATURES. HIGHS ON SUNDAY AND MONDAY WILL BE IN THE
20S...WITH LOWS IN THE SINGLE NUMBERS OR LOWER TEENS SUNDAY NIGHT.
THESE NUMBERS ARE ABOUT 20 DEGREES BELOW AVERAGE. THE NORTHWEST FLOW
OF COLD AIR WILL PRODUCE AT LEAST A FEW LAKE EFFECT SNOW SHOWERS
SOUTHEAST OF LAKE ONTARIO...WITH DIURNAL INSTABILITY SNOW SHOWERS
POSSIBLE JUST ABOUT ANYWHERE DURING THE AFTERNOON. ALL OF THIS
APPEARS LIGHT GIVEN THE DRY AIRMASS.
THE LAKE EFFECT SNOW SHOWERS WILL SLOWLY END LATER MONDAY AND MONDAY
NIGHT AS HIGH PRESSURE BUILDS OVER THE LOWER LAKES. ANOTHER SYSTEM
WILL MOVE INTO THE OHIO VALLEY LATER MONDAY NIGHT AND TOWARDS OUR
REGION ON TUESDAY...AS SHOWN BY BOTH THE GFS AND ECMWF. LATEST 12Z
MODEL GUIDANCE IS A LITTLE WEAKER AND FARTHER SOUTH WITH THIS SYSTEM
THAN YESTERDAY...SO FOR NOW WILL JUST CARRY A LOW CHANCE POP.
LOOKING A LITTLE FURTHER AHEAD...THE DEEP LONGWAVE TROUGH WILL
REMAIN IN PLACE THROUGH THE END OF NEXT WEEK. AFTER THAT...THERE MAY
BE SOME LIGHT AT THE END OF THE TUNNEL AS BOTH THE 12Z GFS AND ECMWF
SHOW THE PATTERN RELAXING BY DAY 9-10 AS WE HEAD INTO THE LAST
WEEKEND OF MARCH. A MORE ZONAL FLOW MAY BECOME ESTABLISHED AT LEAST
FOR A TIME...WHICH WOULD ALLOW A WARMING TREND IN THE GREAT LAKES
AND NORTHEAST. THIS PATTERN CHANGE SEEMS TO HAVE FAIRLY GOOD SUPPORT
FROM THE GEFS ENSEMBLE MEAN.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 18Z...MAINLY VFR CONDITIONS WERE IN PLACE ACROSS THE REGION
WITH THE EXCEPTION OF JHW WHERE CIGS HAVE LOWERED TO MVFR. FOR THE
MOST PART...EXPECT CONDITIONS TO LOWER TO MVFR/VFR AT
BUF/ROC/IAG/ART AS RAIN MOVES INTO THE REGION. DOWNSLOPING WILL
OFFSET THE INCREASING MOISTURE AT THESE LOCATIONS...EXCEPT AT JHW
WHERE A SOUTHERLY FLOW WILL OFTEN RESULT IN IFR CONDITIONS IN LOW
CIGS. THERE WILL BE MODEST WIND SHEAR THROUGH THIS EVENING...BUT
IT LOOKS TO FALL JUST SHY OF LLWS CRITERIA FOR INCLUSION IN THE TAFS.
EXPECT CIGS TO LOWER SIGNIFICANTLY BEHIND A COLD FRONT WHICH WILL
MOVE ACROSS THE REGION TONIGHT. MOST STATIONS SHOULD LOWER TO
IFR...OR CLOSE TO IT...BEHIND THIS FRONT. THERE ALSO WILL BE GUSTY
SW WINDS BEHIND THE FRONT ON THURSDAY.
OUTLOOK...
THURSDAY NIGHT...MVFR WITH A CHANCE OF SNOW SHOWER.
FRIDAY...VFR.
FRIDAY NIGHT...MVFR WITH RAIN OR SNOW LIKELY.
SATURDAY...MVFR WITH A CHANCE OF RAIN OR SNOW SHOWERS.
SUNDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
MONDAY...VFR.
&&
.MARINE...
LOW PRESSURE WILL TRACK NORTH OF LAKE ONTARIO TONIGHT. A COLD FRONT
TRAILING FROM THIS LOW WILL THEN CROSS THE LOWER LAKES REGION
TONIGHT AND USHER IN A PERIOD OF STRONGER SOUTHWESTERLIES AND
WESTERLIES THAT WILL LAST THROUGH THURSDAY ON LAKE ERIE...AND INTO
THURSDAY NIGHT ON LAKE ONTARIO. GALE WARNINGS ARE UP ON BOTH LAKES.
&&
.HYDROLOGY...
WARMER TEMPERATURES THROUGH TODAY WILL BRING ANOTHER ROUND OF SNOWMELT
TO THE AREA...ALTHOUGH THE SNOWPACK WAS GREATLY REDUCED BY THE
LAST WARMUP. SOME RAIN WILL ALSO FALL WITH BASIN AVERAGE RAINFALL
AMOUNTS RUNNING AROUND A THIRD OF AN INCH. SUCH LIGHT RAIN
AMOUNTS WOULD NORMALLY NOT BE AN ISSUE...BUT AFTER THE COLD WINTER
SOME AREA RIVERS AND CREEKS CONTINUE TO HAVE ICE COVER.
SOME ICE JAMS ARE ALREADY IN PLACE...AND THE POTENTIAL REMAINS FOR
NEW ICE JAMS TO FORM AS ICE BEGINS TO MOVE WITH WARMER TEMPERATURES.
ON THE OTHER HAND...THE LOW RAINFALL AMOUNTS AND LOWER AMOUNTS OF
SNOW LEFT TO MELT MAY HELP MITIGATE FLOOD ISSUES TO SOME EXTENT.
WITH THIS IN MIND...WE HAVE CONTINUED TO HOLD OFF ON A FLOOD WATCH
FOR NOW...ALTHOUGH SOME ICE JAM ISSUES CANNOT BE RULED OUT TODAY IN
A FEW AREAS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM 1 AM TO 5 PM EDT THURSDAY FOR NYZ001-010-
019-085.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 4 PM EDT THURSDAY FOR
LEZ040-041.
GALE WARNING FROM 8 AM THURSDAY TO 5 AM EDT FRIDAY
FOR LOZ043>045-063>065.
GALE WARNING FROM 8 AM TO 11 PM EDT THURSDAY FOR LOZ042-
062.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR
LOZ042>044.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL/JJR
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL
MARINE...JJR
HYDROLOGY...JJR/HITCHCOCKHazardous weather outlook, Mar 19, 10:47 AM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1047 AM EDT WED MAR 19 2014 NYZ001>008-010>014-019>021-085-201500- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1047 AM EDT WED MAR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. WARMER TEMPERATURES WILL BRING MORE SNOWMELT TO THE REGION TODAY. SOME LIGHT RAIN IS ALSO EXPECTED. THE COMBINATION OF MELTING SNOW AND LIGHT RAIN WITH WARMER TEMPERATURES MAY ALLOW RIVER AND CREEK ICE TO MOVE...RAISING THE RISK OF ICE JAMS AND ASSOCIATED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS WILL BECOME GUSTY ON THURSDAY BEHIND AN AREA OF LOW PRESSURE MOVING THROUGH QUEBEC. WIND GUSTS MAY REACH THE 40 TO 45 MPH RANGE NORTHEAST OF LAKES ERIE AND ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ030-SLZ022-024-201500- LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1047 AM EDT WED MAR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-201500- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1047 AM EDT WED MAR 19 2014 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-201500- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1047 AM EDT WED MAR 19 2014 ...GALE WARNING IN EFFECT FROM 8 AM THURSDAY TO 5 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-201500- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1047 AM EDT WED MAR 19 2014 ...GALE WARNING IN EFFECT FROM 8 AM TO 11 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:45 AM EDT | Gale Warning | BUF | 40 hr |
Nearby
Wind Advisories in New York, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.